MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD,28/-3.5, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD

ZIMMER GMBH BIOLOX DELTA, CERAMIC FEMORAL HEAD,28/-3.5, TAPER 12/14; BIOLOX DELTA CERAMIC FEMORAL HEAD
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 02/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant zimmer biomet medical products: wagner sl revision stem, item# 01.00101.918, lot# 2759311.G7 3 hole acetabular liner, item# 010000661, lot# 6395463.G7 dual mobility liner, item# 110024461, lot# 599660.Trilogy self-tapping bone screw, item# 00625006535, lot# 64246320.Trilogy self-tapping bone screw, item# 00625006525, lot# 64235885.Trilogy self-tapping bone screw, item# 00625006525, lot# 64213163.Therapy date: (b)(6) 2019.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Device history record (dhr) was reviewed and no discrepancies were found.The following report is associated with this event: 0009613350-2019-00180.Note: this is a split case with zimmer inc.(b)(4).A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).Device evaluated by mfr: remains implanted.
 
Event or Problem Description
It was reported that the patient suffered post-op dizziness and anemia.Patient needed a blood transfusion and was given 1 unit prbcs after the implantation surgery.Attempts to obtain additional information have been made; however, no more is available.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay investigation result.Additional and corrected information are filled in the following fields: dhr review: the device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: no trigger considering the following event is identified: high blood loss event description: it was reported that the patient suffered post-op dizziness and anemia.Patient needed a blood transfusion and was given 1 unit prbcs after the implantation surgery.Review of received data: medical records were provided and reviewed by a health care professional.Review of operative notes identified that the patient underwent conversion procedure of left hip nail to left total hip arthroplasty on (b)(6) 2019.Patient has had post traumatic arthritis.There was blood loss of 550 ml during the procedure.No intraoperative complications occurred.Review of progress notes identified that the patient was dizzy, and experienced low hgb of 6.6 on post op day 2.One unit of prbcs was given and patient was discharged on (b)(6) 2019.No further analysis could be performed with the provided medical records.Device analysis: no product was returned to zimmer biomet for in-depth analysis.Review of product documentation: all involved devices are intended for treatment.The compatibility check was performed and showed that the product combination was approved by zimmer biomet.Surgical technique for wagner revision stems is reviewed.Implantation surgery is confirmed to be done according the st.Conclusion: the investigation results did not identify a non-conformance or a complaint out of box (coob).Review of the device history records for the product did not identify any deviations or anomalies related to the reported event.Based on the given information and the results of the investigation, we were not able to identify a specific root cause for this issue.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Please refer to report 0009613350-2019-00179.

Brand Name
BIOLOX DELTA, CERAMIC FEMORAL HEAD,28/-3.5, TAPER 12/14
Common Device Name
BIOLOX DELTA CERAMIC FEMORAL HEAD
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8467986
Report Number0009613350-2019-00179
Device Sequence Number1466049
Product Code LZO
UDI-Device Identifier00889024430280
UDI-Public00889024430280
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K071535
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00-8775-028-01
Device Lot Number2957999
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/07/2019
Supplement Date Received by Manufacturer10/03/2019
Initial Report FDA Received Date03/31/2019
Supplement Report FDA Received Date10/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient Weight62